My story -Wellbutrin - any thoughts?

Discussion in 'Fibromyalgia Main Forum' started by nygirl, Sep 9, 2003.

  1. nygirl

    nygirl New Member

    Dear all,
    I have been ill off and on for the last two years. Twice I was diagnosed with and treated for a parasite infection. However, I continued to be ill and tested negative for all parasites. Finally my doctors started to talk about chronic fatigue. I had been on lexapro for a few months and while it helped my anxiety it didn't help anything else. I started Wellbutrin and miraculously I began to get better. For a few months I felt like myself again. I exercsied, saw friends, worked, and was happy. While I never was 100% I was happily accepting of being at 80%. Then slowly about a month ago I began to have relapses and last week I relapsed completely. Has anyone else had this experience? Am I crazy to believe Wellbutrin helped? Why would it stop working? I'm so devestated at the thought that my recovery has halted.
    Thanks so much for any thoughts...
  2. shazz

    shazz New Member

    I can't say that wellbutrin dropped me, but I suppose it could happen. Prozac worked very well for years for me and then all of a sudden it was like I had never taken it.
    I am off all AD's now, but will say the one that worked the best was wellbutrin. I just got sick and tired of taking all this crap so I quit.
    You don't mention your dose? Maybe you need more? I think the general concensus is 300 mgs per day, but I did have one doc try to up me to 450. Another doc though had a complete fit about that high of a dose.
    I guess I would ask your doctor what might help it work for you again. Now that you have found something that actually works, (a miracle in itself) I would not want to give up on it either.

    Hugs,

    Shazz
  3. nygirl

    nygirl New Member

    Thanks for your response. I went up to 400 last week and it made me really panicky - my doc warned me that some people can't handle that hi a dose. But we may try going up more slowly this time. You're right - it's hard to give up on something that worked...
    Has it helped you to give up all ads?
    Emily
  4. shazz

    shazz New Member

    I do remember the intitial doses of wellbutrin jolting me too. It did go away, but I actually gave up on it once because of it. Then I resolved to try again and ride it out, and that feeling does subside with time. Make sure you take it early as it can cause insomnia.
    I do not feel any better for having quit the AD's, BUT I don't feel any worse either. Well until really recently. I am seriously contemplating on trying again, I have had a bad time of it lately. I do hate to start again but if I slump any further I may have to consider it. I am thinking of asking for effexor, as I have horrid hot flashes and I read on the internet that it can help calm those down. Lord knows the whopping dose of estrogen isn't doing much.

    Hugs,

    Shazz
  5. lucky

    lucky New Member

    I switched from Wellbrutin some years ago because after taking it for a while, the same thing happened to me, it just lost its effect. After a period of time I have experienced that a lot of these drugs lose their effects. I am on Celexa now, but it also is not doing what it started out to do, to help ease a lot of my CFS/FMS symptoms. My doctor is waiting for newer meds which will be working better. I am going to try Topomax in the near future on his advice.
    Sincerely, Lucky
  6. nygirl

    nygirl New Member

    Thanks for your comments. I find it oddly comforting to know that this has happened to others. I guess it's therefore worthwhile to keep trying other meds in the hope that something else will give me some relief.
    Shazz - I hope that you'll find something that may be helpful to you.